MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH SLIDE/FIXED HAMMER 700 GRAMS; GUIDE

OBERDORF SYNTHES PRODUKTIONS GMBH SLIDE/FIXED HAMMER 700 GRAMS; GUIDE
Catalog Number 03.010.056
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Reporter is j&j employee.The device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(4) as follows: it was reported that during an incoming inspection by the loan service at location umkirch it was noted that the bolt was broken.Since this was noted during an incoming inspection there are no surgery or patient details known or available.This report is for one (1) slide/fixed hammer 700 grams.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: part: 03.010.056, lot: 4l52953, manufacturing site: umkirch, release to warehouse date: 06.May.2019.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Visual inspection: the visual inspection has shown that the connection bolt of the combined hammer is broken off.The article is in a used condition.The knurled screw at the handle has some strongly dents and marks as well as on the handle shaft surface.Also the lower surface of the hammer part (near connection area) has some strongly dents visible.Drawing/specification review: the manufacturing review shows that the production procedures were according to the specifications and there were no issues that would contribute to this complaint condition.The investigation has shown that the cause of complained malfunction is a post-manufacturing caused use related damage at the device.Summary: the received condition agree with the complaint description and the complaint therefore is confirmed.Based on these findings we conclude that the cause of failure is not due to any manufacturing non-conformances and we can only assume that a inadequate handling caused this damage.During the investigation, no product design or manufacturing issues were observed that may have contributed to the complaint condition; therefore, further corrective and/or preventive action is not required.The parts conformed to dimensional specifications at the time of manufacturing and passed inspection requirements with no non-conformities noted; visual and functional checked were performed per 100% after the assembly of the component parts.The root cause was identified during the performed customer quality (cq) evaluation and therefore the in the investigation flow listed remaining investigation steps "dimensional inspection:" are not required.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed as no product related issue could be detected.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SLIDE/FIXED HAMMER 700 GRAMS
Common Device Name
GUIDE
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key9592528
Report Number8030965-2020-00380
Device Sequence Number10911406
Product Code FZY
UDI-Device Identifier07611819760868
UDI-Public(01)07611819760868
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.010.056
Device Lot Number4L52953
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/14/2020
Initial Date Received by Manufacturer 12/20/2019
Supplement Date Received by Manufacturer02/06/2020
Initial Report FDA Received Date01/15/2020
Supplement Report FDA Received Date02/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1